MAUDE Adverse Event Report: DEPUY SPINE INC NAV DRILL GUIDE BODY 2.8-3.2MM

DEPUY SPINE INC NAV DRILL GUIDE BODY 2.8-3.2MM
Model Number 2020-00-120
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that the inner workings of the bore guide/depth limiter have a spring inside which is secured with two small bolts (left).In the case of the defective depth limiter (right), those bolts are no longer present, or the spring inside has exceeded these bolts.It was during the preparation/inspection of the operating theatre nurse (at the instrument table), before the operation! when trying to connect both drill guides (nav drill guide body) 2.4 and 3.2 with the depth stop, it was not possible to insert the defective depth stop in one of the two drill guides.The cause of this incident was the drill sleeve, which was without a limit (stop) for the internal spring.There was no patient harm.This report is for one (1) nav drill guide body 2.2-2.4mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional product code: fzx.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: device returned.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that nav drill guide body 2.2-2.4mm was missing the retainer pins (part # 103365403), this condition cause the spring being out of the knob.A dimensional inspection for the nav drill guide body 2.2-2.4mm was unable to be performed due to post manufacturing damage.A functional test was performed due to retainer pins is missing the device cannot be assemble correctly.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the nav drill guide body 2.2-2.4mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following source controlled drawings reflecting the current and manufactured revisions were reviewed: 103140293 nav drill guide assembly 2.2mm 2.4mm and 2.8mm-3.2mm drawing (only the current revision was reviewed) 103140293 drill guide retainer pin drawing: (only the current revision was reviewed).Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment.Visual analysis of the photo revealed that the nav drill guide body 2.2-2.4mm was missing the retainer pins (part # 103365403), this condition cause the spring being out of the knob.The allegation of unable to assemble was not confirmed as the device was not returned for evaluation and a functional test was not conducted.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for nav drill guide body 2.2-2.4mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: a device history record (dhr) review was not conducted as manufacturing records related to the provided lot number were not available.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H4 device history review: a review of the receiving inspection (ri) for nav drill guide body 2.8-3.2mm was conducted identifying that lot number pc5105444 was released in one batch batch1: lot qty of (b)(4) units were released on 21 jan,2021 with no discrepancies.Supplier: (b)(6).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NAV DRILL GUIDE BODY 2.8-3.2MM
Common Device Name
GUIDE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15987534
Report Number1526439-2022-02139
Device Sequence Number3252291
Product Code FZX
UDI-Device Identifier10705034530451
UDI-Public(01)10705034530451
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-120
Device Catalogue Number202000123
Device Lot NumberPC5105444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer02/23/2023
03/09/2023
03/28/2023
04/24/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date02/23/2023
03/27/2023
03/30/2023
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown